On the optimal allocation of prizes in contests

Research output: Contribution to journalArticle

Abstract

We characterize the optimal structure of prizes in contests, when the contest designer is interested in the maximization of either the expected total effort or the expected highest effort. The all-pay auction framework in the present paper makes it possible to derive most of the results in Moldovanu and Sela's (2001, American Economic Review, 542-558; 2006, Journal of Economic Theory, 70-96) incomplete-information model of contests in a particularly simple fashion, as well as to obtain new results.

Original languageEnglish
Pages (from-to)1-12
Number of pages12
JournalJournal of Economic Theory and Econometrics
Volume25
Issue number1
Publication statusPublished - 2014 Jan 1

Fingerprint

Optimal allocation
Contests
Economic theory
Economics
Information model
Incomplete information
All-pay auction

Keywords

  • All-pay auctions
  • Contests
  • Optimal structure
  • Prizes

ASJC Scopus subject areas

  • Economics and Econometrics

Cite this

On the optimal allocation of prizes in contests. / Yoon, Kiho.

In: Journal of Economic Theory and Econometrics, Vol. 25, No. 1, 01.01.2014, p. 1-12.

Research output: Contribution to journalArticle

@article{30a67eae8d52416aa28dbe23b7466f69,
title = "On the optimal allocation of prizes in contests",
abstract = "We characterize the optimal structure of prizes in contests, when the contest designer is interested in the maximization of either the expected total effort or the expected highest effort. The all-pay auction framework in the present paper makes it possible to derive most of the results in Moldovanu and Sela's (2001, American Economic Review, 542-558; 2006, Journal of Economic Theory, 70-96) incomplete-information model of contests in a particularly simple fashion, as well as to obtain new results.",
keywords = "All-pay auctions, Contests, Optimal structure, Prizes",
author = "Kiho Yoon",
year = "2014",
month = "1",
day = "1",
language = "English",
volume = "25",
pages = "1--12",
journal = "Journal of Economic Theory and Econometrics",
issn = "1229-2893",
publisher = "Korean Econometric Society",
number = "1",

}

TY - JOUR

T1 - On the optimal allocation of prizes in contests

AU - Yoon, Kiho

PY - 2014/1/1

Y1 - 2014/1/1

N2 - We characterize the optimal structure of prizes in contests, when the contest designer is interested in the maximization of either the expected total effort or the expected highest effort. The all-pay auction framework in the present paper makes it possible to derive most of the results in Moldovanu and Sela's (2001, American Economic Review, 542-558; 2006, Journal of Economic Theory, 70-96) incomplete-information model of contests in a particularly simple fashion, as well as to obtain new results.

AB - We characterize the optimal structure of prizes in contests, when the contest designer is interested in the maximization of either the expected total effort or the expected highest effort. The all-pay auction framework in the present paper makes it possible to derive most of the results in Moldovanu and Sela's (2001, American Economic Review, 542-558; 2006, Journal of Economic Theory, 70-96) incomplete-information model of contests in a particularly simple fashion, as well as to obtain new results.

KW - All-pay auctions

KW - Contests

KW - Optimal structure

KW - Prizes

UR - http://www.scopus.com/inward/record.url?scp=84896972696&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84896972696&partnerID=8YFLogxK

M3 - Article

VL - 25

SP - 1

EP - 12

JO - Journal of Economic Theory and Econometrics

JF - Journal of Economic Theory and Econometrics

SN - 1229-2893

IS - 1

ER -